Psycho-Babble Medication Thread 1051130

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

Experts please - 3 ques about Geodon?

Posted by Sheilac on September 22, 2013, at 14:29:46

Anyone know why I can't sleep on 80mg of Geodon? I also take 2mg klonopin and 3mg melatonin! Also, why such a big difference in 40-60mg and 80mg of Geodon? 40-60mg knocks me out cold - can't wake up - scary. 80mg doesn't help with sleep at all. What's going on with that? I just need help falling asleep. Once I'm out I'm good.

It scares me how totally knocked out, almost unwakable, 40 or 60mg of Geodon makes me. But 80mg makes it really hard to sleep. I can't split the dose. Any daytime Geodon would make me a zombie.

Anyone take the generic Geodon yet? Any good?

 

Re: Experts please - 3 ques about Geodon?

Posted by Jeroen on September 22, 2013, at 16:42:51

In reply to Experts please - 3 ques about Geodon?, posted by Sheilac on September 22, 2013, at 14:29:46

dont like it caused td in me in 2004 still have it

 

Re: Jeroen?

Posted by Sheilac on September 22, 2013, at 18:09:09

In reply to Re: Experts please - 3 ques about Geodon?, posted by Jeroen on September 22, 2013, at 16:42:51

How high a dose did you take and for how long? What is your td like?

 

Re: Jeroen?

Posted by Jeroen on September 22, 2013, at 19:22:52

In reply to Re: Jeroen?, posted by Sheilac on September 22, 2013, at 18:09:09

eye blinking excessive 20mg for 3 weeks
no sedation on this dose

 

Re: SLS weigh in on Qs...

Posted by Sheilac on September 22, 2013, at 19:24:34

In reply to Re: Jeroen?, posted by Jeroen on September 22, 2013, at 19:22:52

Hey Scott, if you're out there, what is your opinion on my Geodon questions?

Please see my original post. Thanks!

 

Re: 3 ques about Geodon? Sheilac

Posted by SLS on September 23, 2013, at 7:15:15

In reply to Experts please - 3 ques about Geodon?, posted by Sheilac on September 22, 2013, at 14:29:46

> Anyone know why I can't sleep on 80mg of Geodon?

Why are you taking Geodon? Is it helping?

> I also take 2mg klonopin and 3mg melatonin! Also, why such a big difference in 40-60mg and 80mg of Geodon?

The difference between 40 mg and 80mg is 100%. That's a big number.

> 40-60mg knocks me out cold - can't wake up - scary. 80mg doesn't help with sleep at all. What's going on with that? I just need help falling asleep. Once I'm out I'm good.

Geodon is unpredictable. Insomnia and anxiety are not rare with this drug.

How does low-dosage Seroquel affect you?

There are more drugs that offer hypnotic effects, but it would be helpful for others were you to list them and how they affected you.


- Scott

 

Re: SLS - sorry so wordy...

Posted by Sheilac on September 23, 2013, at 13:39:10

In reply to Re: 3 ques about Geodon? Sheilac, posted by SLS on September 23, 2013, at 7:15:15

Low dose Seroquel (25-50) knocks me out for sleep, but makes me very, very irritable in the morning. It does nothing for my mood. 100mg and over does nothing for sleep and depresses me.

I've recently tried Viibryd, but I just can't tolerate any ADs.

Geodon is the closest to being the best med for mood, even though I'm BPII and not psychotic. (My last doc that retired felt I was mixed -not sure what that means) I know it may be a risky drug, but I would trade 5 years of my life for the happiness I gain. Trileptal & klonopin have also been good to me. If stable on Geodon, I can tolerate Adderall and it doesn't make me hyper, it just helps me think better. BP & ADD taken care of. Yea.

40mg of Geodon makes me more unstable than taking no med!

However, going higher than 40mg Geodon, I've been so happy and stable it's great. So much nicer to live this way.

**Maybe it's just a weird drug, or maybe something really does change in the brain when you move past 40mg of Geodon? Do you know? **

But I know the lowest working dose is always best. I just don't want to go so low that I'm taking 1 drug to counter the effects of another.

Seems like Trileptal would be almost like a longer acting Klonopin, since they are both anti-seizure meds and it would help me sleep. Teva Klonopin isn't the best for sleep!

I may try 60mg Geodon and 150-300mg Trileptal and keep the Adderall. I'm amazed at how well my ADD is controlled now that I'm not Geodon-manic!


 

Re: SLS - sorry so wordy... Sheilac

Posted by SLS on September 23, 2013, at 15:42:54

In reply to Re: SLS - sorry so wordy..., posted by Sheilac on September 23, 2013, at 13:39:10

You are not being wordy...

I just don't have sufficient words to deliver an explanation to you.

Have you tried trimipramine, amitriptyline, or Remeron? What about Risperdal or Latuda? Some people find that Periactin is helpful for sleep onset.

- Scott

 

Re: Experts please - 3 ques about Geodon?

Posted by b2chica on September 24, 2013, at 15:01:46

In reply to Experts please - 3 ques about Geodon?, posted by Sheilac on September 22, 2013, at 14:29:46

when i took geodon, i started at 80mg. it was like that elephant dart everyone talked about for zyprexa...it knocked me out cold...however, it was a startup effect for me. it did eventually get better.
with that said, i think i did mention that it only slightly worked for my depression/anger so my pdoc at the time doubled it to 160 daily. within three days i became psychotic and suicidal.

another strange thing is that even though it was very sedating for me and hard to wake up, i remember actually being overly energized during the day. Not sure though if that was increasing aggitation? man icky, or if was really increased energy?

but i wish you best of luck with it.
i

> Anyone know why I can't sleep on 80mg of Geodon? I also take 2mg klonopin and 3mg melatonin! Also, why such a big difference in 40-60mg and 80mg of Geodon? 40-60mg knocks me out cold - can't wake up - scary. 80mg doesn't help with sleep at all. What's going on with that? I just need help falling asleep. Once I'm out I'm good.
>
> It scares me how totally knocked out, almost unwakable, 40 or 60mg of Geodon makes me. But 80mg makes it really hard to sleep. I can't split the dose. Any daytime Geodon would make me a zombie.
>
> Anyone take the generic Geodon yet? Any good?
>

 

Re: b2chica - Geodon issues

Posted by Sheilac on September 24, 2013, at 16:15:54

In reply to Re: Experts please - 3 ques about Geodon?, posted by b2chica on September 24, 2013, at 15:01:46

Yes, it does make you manic during the day! But for me it only does it at 20-60mg. If I take 80mg, I feel good the next day, but not manic. Weird.

Problem is, 80mgs carries some issues such as water weight for me, hard to fall asleep, can't find words - seem a little dingy, and also hard to have an orgasm! But 80mg is magic for my mood.

So, I may just be a little fatter, but nicer.

I don't know what the answer is!

These meds drive me crazy!

What are you taking now?

 

Re: Experts please - 3 ques about Geodon? Sheilac

Posted by Zyprexa on September 24, 2013, at 20:56:11

In reply to Experts please - 3 ques about Geodon?, posted by Sheilac on September 22, 2013, at 14:29:46

I couldn't sleep on geodon. I went as high as 60mg x5 a day.

If geodon is working so well for your mood at 80, I would stick to it and add something for sleep. Maybe a little seroquel at bed or something.

 

Re: b2chica - Geodon issues Sheilac

Posted by b2chica on September 25, 2013, at 16:42:17

In reply to Re: b2chica - Geodon issues, posted by Sheilac on September 24, 2013, at 16:15:54

well, im still floating in my good time of the year. so i'm currently only on
Pristiq 100mg
Adderall 20mg BID
Gabapentin 300mg. currently once to twice daily. (however as anxiety gets worse, at one time i was up to about 2100-2500mg.

fyi, the last few years I've actually started to have patterns of about late october/nov total breakdown.
anxiety skyrockets and deep depression starts in.
at that point i usually try something else (new AAP or something) but this year as i just got this new job i'm probably going to go with my old standby zyprexa. and just gain the weight and suck it up.

b2c

 

Re: Experts please - 3 ques about Geodon? Sheilac

Posted by phidippus on October 1, 2013, at 14:35:18

In reply to Experts please - 3 ques about Geodon?, posted by Sheilac on September 22, 2013, at 14:29:46

I think you'll find higher doses more sedatating.

Eric


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.